I completed the twelve weeks of Incivek and am still on interferon... Have six weeks left. The past few days, I've noticed that it feels like I've scorched my tongue and I can barely smell anything... Also, I'm having much difficulty comprehending simple discussions and am so irritable that I cannot even stand myself.
What your going through are pretty common side effects, as for the tongue ask your doctor for a RX for magic mouthwash...Not much one can do over the not smelling issue, but that will return. As for the comprehending simple discussions that's also normal the deeper we get into treatment, we call it brain fog. Also being irritable is pretty much common, they call that Riba rage but more then anything it is due to interferon... Just learn to count to 10 and think before you speak, I know that's easier said then done. Just keep telling yourself only a few more weeks and then this nightmare will be over......... Hang in there, wishing you the best..
Thank you so much for your input! I didn't even realize how incredibly irritable I am until I've had several friends tell me and then I got into a confrontation with a cashier... Ugh, I can't wait to get done!
My sense of smell and taste were not working right and my mouth was dry and sometimes developed sores. I hated talking on the phone and didn't want to talk to anyone in person unless it was my nurse practitioner or doctor. I also had the brain fog and it took too much effort to listen to what someone was saying, process it, and give an appropriate response. It got better for me during the last 6 weeks of treatment and I didn't hate everybody anymore. I hope you improve during the home stretch too.
hiya first congrats on getting through the incivek hubby he got the riba rage it was llike walking on egg shells but i learnt to ignore it and not take umbrage i just gave him space you nearly done so hang in there bite your tongue count to ten then smile! best wishes to you and good luck with rest of tx
Congrats on making it this far! That was the first symptom that I noticed was gone. I carried my miracle mouthwash in my purse and used it several times a day for that last few months of tx. It does help w/ the pain and you will have periods when your mouth is free of sores also!
Have you tried sensitive or all natural toothpaste and a child's toothbrush? It helped me.
I just noticed this post, when I read your new post. I am still noticing that I have a hard time with my comprehension, but now it is only during telephone convos. I have made arrangments to meet friends and family,and shown up at the wrong time or place,and I'm 11 months post Tx!
Interferon effects our neurotransmitters, and probably mine have been taxed already, via my age, life-style etc.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.